ALLOPURINOL INDUCED TOXIC EPIDERMAL NECROLYSIS: A CASE REPORT
Rizvi D.*, Abidi A., Jain C., S. Karan, Hasan R. and Thadani A.
Toxic epidermal necrolysis is a rare but potentially life threatening disorder. Many drugs known to cause such fatal reactions are Lamotrigine, Carbamazepine, Allopurinol, Sulfonamide antibiotics, Nevirapine etc. Here we report one such case of Allopurinol induced Toxic Epidermal Necrolysis (TEN). The patient was taking Tab Allopurinol 300 mg OD since 15 days for Gouty Arthritis after which he developed boils and blisters all over the body associated with severe itching, redness of eyes and mouth ulcers. It was diagnosed as a case of drug induced TEN and Naranjo score for adverse drug reaction was seven, thereby making it a probable ADR. Patient was managed symptomatically and the offending drug was withdrawn. We are presenting this case to highlight the serious adverse reactions occurring with Allopurinol.
Keywords: Allopurinol, Toxic Epidermal Necrolysis (TEN), Adverse Drug Reaction.
[Full Text Article]